Anifilm

online catalogue
Industry Programme

VAF Třeboň 2018: Opening Session

45 min | EN

VAF Třeboň 2018: Opening Session

Tu 01/05/2018
12.30-13.15
Zlatá Hvězda

Slovakia and Hungary at VAF

45 min | EN

VAF Třeboň has grown into a platform where producers can build
networks among themselves and with CEE region broadcasters,
present new talents and their creative work for EU producers
and help find financing and distribution for their projects. Come
and meet Slovak and Hungarian film professionals.
Slovakia and Hungary at VAF

Tu 01/05/2018
13.15-14.00
Zlatá Hvězda

Poland at VAF

15 min | EN

VAF Třeboň has grown into a platform where producers can build networks among themselves and with CEE region broadcasters, present new talents and their creative work for EU producers and help find financing and distribution for their projects. Come and meet Polish film professionals.
Poland at VAF

Tu 01/05/2018
15.00-15.30
Puppet Theatre

VAF Pitching Competition: Category Short Films

210 min | EN

The Visegrad Animation Forum is also an international platform with the goal of supporting young professionals while helping them to develop their animation projects with experienced international professionals, and to help them create an international network. Eleven short films in development will participate in the VAF Třeboň pitching competition and compete for several awards. Every team will get ten minutes to present their story, idea and future animation film for an audience of potential partners, co-producers and other professionals.
VAF Pitching Competition: Category Short Films

Tu 01/05/2018
15.15-18.45
Puppet Theatre

Slovenia at VAF

15 min | EN | <p>VAF Třeboň has grown into a platform wh

VAF Třeboň has grown into a platform where producers can build networks among themselves and with CEE region broadcasters, present new talents and their creative work for EU producers and help find financing and distribution for their projects. Come and meet Slovenian film professionals.
Slovenia at VAF

We 02/05/2018
09.00-09.30
Zlatá Hvězda

MEDIA Creative Europe: Filling the TV Programming Application

45 min | EN

A hands on workshop with Sabine Minniti, Manager of TV programming
support scheme will give practical insights and take in questions on filling the application for Creative Europe Media TV programming. Many of you have already filled this application for one part of the MEDIA scheme we Europeans have put in place to support our film and TV industry or you hopefully will do so shortly. Be most welcome to come ask questions and share your experience, hints and insights.

MEDIA Creative Europe: Filling the TV Programming Application

We 02/05/2018
09.15-10.00
Zlatá Hvězda

Pitching Competition: Category Series / TV Specials

165 min | EN

Pitching Competition: Category Series / TV Specials

We 02/05/2018
09.30-12.15
Puppet Theatre

New Cinema / Petr Vítek

120 min | CS

The New Cinema project is designed for cinema owners who would like to deepen their education in their field. Three meetings will be held at film festivals in Třeboň, Zlín and Jihlava where the participants will learn how to work with specific types of films (animated films, films for children and young adults and documentaries) and present how they work with them in their cinemas. The second part of the presentation, Animated Films in Czech Cinemas, will focus on analysing the Czech cinemas attendance data from the last 3 years in various perspectives and finding out what types of films are or are not attractive for Czech cinemas.

New Cinema / Petr Vítek

We 02/05/2018
10.00-12.00
Schwarzenberg Hall

Meet the Filmmakers

60 min | CS

Meet the Filmmakers

We 02/05/2018
13.30-14.30
Festival Tent / Castle Park

Th 03/05/2018
13.30-14.30
Festival Tent / Castle Park

Fr 04/05/2018
13.30-14.30
Festival Tent / Castle Park

Anifilm + VAF: Pitching Competition - Feature Films

180 min

Feature films captivate great interest of viewers and creators alike.
While the creative input from countries with lower production
capacities is often celebrated and their creators sought for, the
lack of tools and knowhow in production, coproduction and distribution of feature films are still strongly apparent across the whole CEE region. That is why VAF in cooperation with the Anifilm festival and CEE
Animation decided to introduce this year a brand new ingredient:
a pitching competition of feature animated films.

Anifilm + VAF: Pitching Competition - Feature Films

We 02/05/2018
15.00-18.00
Puppet Theatre

Ugly Looks and Dynamic Animation / Nikita Diakur

90 min | EN

Embracing crude, spontaneous and interactive modelling, texturing and animation methods is the main concept behind the short film Ugly. In his talk, Nikita Diakur will focus on the process and development of ideas leading to the final “Ugly” look and approach to animation.
Animation in
Ugly is a combination of puppeteering and dynamic computer simulation and varies between physically accurate and broken. The Ugly characters are ragdolls built from interconnected dynamic body parts. To enable the characters to interact with the environment, the body parts are fixed to animated controllers via simulated strings.

Ugly Looks and Dynamic Animation / Nikita Diakur

We 02/05/2018
15.00-16.30
Schwarzenberg Hall

Classical art and it’s relevance to C.G animation design / Robin Cooper

90 min | EN

Robin Cooper, for many years an Art Director at Pixar Animation studios, will tackle the question of how is Classical art relevant to modern C.G. animation. By using images and examples from Art, Film/Animation and Design, the audience will explore the impact of art, artists and design on modern computer animation. She will show us how easy it is for someone to learn a program and create environment that “feels” like a set. And how crucial is have an understanding of design, architecture, colour, form, light, composition, essential things in creating lasting effective design.

Classical art and it’s relevance to C.G animation design / Robin Cooper

We 02/05/2018
18.00-19.30
Schwarzenberg Hall

Virtual Reality - Unlimited Creative Space / Jan Brukner

90 min | CS | interpreted to Eng

BrainzVR is a creative studio that specializes in VR experiences and storytelling. This year, BrainzVR’s Art Director and 3D Specialist Jan Brukner will explain the cornerstones of immersiveness of VR worlds and discuss their possibilities. He will introduce several projects designed by BrainzVR and talk about their development – from a veteran car (SKODA AUTO) time-travelling through 100 years of Czech history (Czech Tourism) to a ride in a reinvented T3 Coupé “party tram” (by Anna Marešová Designers). You will then have a chance to try out these virtual-reality experiences at the studio’s stand in the VR Zone.

Virtual Reality - Unlimited Creative Space / Jan Brukner

Th 03/05/2018
12.30-14.00
Schwarzenberg Hall

Indie Menu I: Games for Children in the International Competition / Lukáš Kunce

45 min | CS | interpreted to Eng

Do you still think that computer games are bad for your children? Let the special kids’ edition of Indie Menu convince you otherwise! Lukáš Kunce of the Czech game studio Amanita Design will present quality games with no violence and money-grabbing mechanics, and containing only a minimum of written text so that they can be easily understood and played even by the youngest players. In addition to games nominated for the Anifilm game award, Lukáš will also introduce several promising titles for PC and mobile devices that are yet to be published this year.

Indie Menu I: Games for Children in the International Competition / Lukáš Kunce

Th 03/05/2018
15.30-16.15
Schwarzenberg Hall

Making of Ma vie de Courgette / Elie Chapuis

90 min | EN

With Elie Chapuis, animator on My Life as a Zucchini, discover the creative and technical process that led from the adaptation of a popular book to the finished film, exploring puppet-making and animation on sets. It took ten years of struggling between budget constraints and creativity to make the first Swiss animated film nominated to the Oscars.

Animator Elie Chapius (who also makes his own puppets and puppet films) gained experience while working on other international feature films - before “Zucchini,” it was mainly Wes Anderson’s Fantastic Mr. Fox.My Life as a Zucchini ranks among the best contemporary puppet feature films and, last year, the film was the clear winner of the Anifilm competition for feature films, won the Audience Award at the Annecy festival, was screened in Cannes and selected as the best European animated film of 2016. My Life as a Zucchini is the feature debut of renowned producer and director Claude Barrase, who specializes in stop-motion animation.

Making of Ma vie de Courgette / Elie Chapuis

Th 03/05/2018
16.30-18.00
Schwarzenberg Hall

VAF: Award Ceremony

60 min | EN

VAF: Award Ceremony

Th 03/05/2018
17.30-18.30
Puppet Theatre

Masterclass: Though I Walk Through the Valley / Chris Landreth

90 min | EN

Chris Landreth will lead us through a kind of survey of the Uncanny Valley, its history dating back to Byzantine art of the 11th Century. He will flash forward through the work of Giotto, the Trompe l'oeil movements of the 16th century, and land briefly in the world of the Photorealists of the mid-20th Century, staying for a time on the works of Chuck Close and Duane Hanson, which will lead into the safe haven of all that is 'creepy' and unnatural about the Uncanny Valley – the human face. The presentation also provides a quick peek into Chris Landreth’s class Making Faces, and a brief mention about his current research at the University of Toronto, in which he and his colleagues are looking into human speech by animated characters.

Masterclass: Though I Walk Through the Valley / Chris Landreth

Th 03/05/2018
18.30-20.00
Schwarzenberg Hall

The Websters - How We Created Our Own Net / Katarína Kerekesová & Co.

90 min | SK | interpreted to Eng

The production of animated series The Websters started in Slovakia in 2013. The first 6 episodes of the co-production project of RTVS, Fool Moon and Studio Miniatur Filmowych from Poland was released in the end of 2017. We would like to present the production pipeline to you, from the beginning to the final product. How the original idea was born, how difficult it was to build our production process, from animation to compositing, how the visual of the spider‘s world was created. Looking forward to getting tangled in Webster’s web with you.

The project was supported by Media Creative Europe and Slovak Audiovisual Fund and Polish Film Institute.

The Websters - How We Created Our Own Net / Katarína Kerekesová &#38; Co.

Fr 04/05/2018
10.00-11.30
Schwarzenberg Hall

Magnesia Litera Animated / Maria Procházková, Pavel Mandys

60 min | CS | interpreted to Eng

A talk on how animation helps books (and vice versa)

The main mission of the Magnesia Litera awards is to promote quality literature and good books. Expert juries nominate works in a total of nine categories designed with the aim of including recently published Czech books of all sorts and kinds. For several years now, we have been presenting all the shortlisted books in the form of individual half-minute animated films to make learning about the nominees easier and more enjoyable for our viewers.
The talk will be given by the authors of the project Pavel Mandys, the head of the Magnesia Litera Association, and Maria Procházková, the director of the “animated book portraits”, who will be joined by a number of currently present animators and artists included on the ever-growing list of contributors: Lucie Sunková, Jan Saska, Marek Pokorný, Tomáš Holub, Kateřina Karhánková, Darja Kascheeva, Anna Paděrová, Pavla Dudová, Marek Náprstek, Bára Halířová, Niké Papadopulosová, Bety Suchanová, Michaela Mihalyiová, Nora Štrbová, Martina Chwistková, Martin Smatana, and others!

Magnesia Litera Animated / Maria Procházková, Pavel Mandys

Fr 04/05/2018
12.00-13.00
Schwarzenberg Hall

Making of Isle of Dogs / Ben Adler, Elie Chapuis

90 min | EN

Join Ben Adler, associate producer, and Elie Chapuis, animator, in an in-depth conversation about the challenges, surprises and pleasure of working on "Isle of Dogs", Wes Anderson's latest stop-motion feature film. Discover the creative process behind the art, the animation, the puppets, and his unique way to make a film which is a declaration of love to the stop-motion craft. Although Wes Anderson is famous for his feature films, in 2009 he has expanded into animation and spellbound audiences and critics with Fantastic Mr. Fox. His novelty Isle of Dogs from the Japanese archipelago pushes the bar of the stop-motion animation a little higher. Anifilm will present the film in Czech premiere.

Making of Isle of Dogs / Ben Adler, Elie Chapuis

Fr 04/05/2018
13.30-15.00
Schwarzenberg Hall

Signing session: For the Love of Prague (czech edition) / Gene Deitch

60 min | CS

Signing session: For the Love of Prague (czech edition) / Gene Deitch

Fr 04/05/2018
15.00-16.00
Festival Tent / Castle Park

Some Thoughts on Character Animation / Rich Quade

90 min | EN

What is character animation, and is it necessary? Rich Quade defines “character animation” as animation that is driven by thoughts, feelings, motivation coming from within the character. Many films, especially shorter films, rely on plot mechanisms or character archetypes to drive their animation. Longer films have a greater imperative for character animation. How is quality character animation achieved? Rich Quade, who worked as a supervising animator on films as A Bug’s Life, Toy Story, Finding Nemo and The Incredibles, will show the audience clips from various movies, examples of both good and bad animation, and will discuss common traps, and some strategies for bringing characters to life.

Some Thoughts on Character Animation / Rich Quade

Fr 04/05/2018
15.30-17.00
Schwarzenberg Hall

Making Waves in Moana (History of CG Animated Water) / Aylish Wood

90 min | EN

Using the recent Moana (2016, Disney) as case study, Aylish Wood explores the history of computer-generated animated water. The ocean in Moanahas been widely applauded for its realism, giving the impression that the water is an accurate depiction of a familiar real-world phenomenon. The aim of the presentation is to show you how the ocean, and indeed all simulations in animation (and live-action films), never straightforwardly mimic reality. The audience will hear and see how simulations sit instead at the intersection of multiple technological (software and rendering) and cultural influences.

 

Making Waves in Moana (History of CG Animated Water) / Aylish Wood

Fr 04/05/2018
17.30-19.00
Schwarzenberg Hall

Audio Design: More than just ‘Pew Pew Pew’ / Rob Carr

60 min | EN

Audio Design: More than just ‘Pew Pew Pew’ / Rob Carr

Fr 04/05/2018
19.00-20.00
Schwarzenberg Hall

An Animation Collection of the Aleš South Bohemian Gallery / David Kubec

60 min

In the past, Czech puppet animation redefined film aesthetics and to this day remains an unforgettable component of world cinema. The new collection in the Aleš South Bohemian Gallery is centred on film and TV puppets, and graphic and other art materials related to animation. The collection will be gradually digitized, presented online, and also made physically accessible.
This collaborative project with the Citizens’ Association for the Support of Animated Film (OSPAF) and Anifilm will result in the creation of a platform that will aim to preserve important cultural 
values and present the phenomenon of Czech animation both in its home and abroad.

 

An Animation Collection of the Aleš South Bohemian Gallery / David Kubec

Sa 05/05/2018
10.00-11.00
Schwarzenberg Hall

Kingdom Come: Deliverance - The Game’s Aesthetics and 3,000 Souls / Mikuláš Podprocký, Michal Hoz

90 min | CS | interpreted to Eng

Can you tell which parts of Kingdom Come: Deliverance are history faithfully reconstructed and which are just historical fiction? Art Director Mikuláš Podprocký will talk about how available facts defined the visual design of the game’s elements and in which cases the designers could (or had to) let their imagination do the work. Mikuláš Hoz, who dressed thousands of characters in the game, will use practical examples to demonstrate the entire designing process from initial concepts to the final life-like characters. Creating real historical characters required combining various assets using unique technical solutions.

Kingdom Come: Deliverance - The Game’s Aesthetics and 3,000 Souls / Mikuláš Podprocký, Michal Hoz

Sa 05/05/2018
11.00-12.30
Schwarzenberg Hall

Animasophy: introduction of Czech translation / K. Boháčková, E. Děcká

60 min | CS

Anifilm will present the recently published Czech translation of one of the principal books of contemporary animation theory by the Estonian animator and theorist Ülo Pikkov Animasophy: Theoretical Writings on the Animated Film. The book will be presented by the editor of the translation Kamila Boháčková and the author of a study on the book Eliška Děcká. The presentation will not only introduce the basic concepts of the book and its Czech translation which differs from the original in some aspects, but also place Pikkov’s thoughts to a wider context of contemporary animation theories. There will also be screenings of selected films which are included on the DVD enclosed to the book and analysed in the book from specific points of view.

Animasophy: introduction of Czech translation / K. Boháčková, E. Děcká

Sa 05/05/2018
11.30-12.30
Festival Tent / Castle Park

Indie Menu II: Visual Art in the International Competition / Jakub Dvorský

60 min | CS | interpreted to Eng

Come and learn about the most beautiful and interesting indie games of the past year and let them charm you, make you laugh, or move you. Jakub Dvorský, the founder of the Czech game studio Amanita Design, will introduce you to new original games that set themselves apart from the competition on the tough game market particularly with their artistic qualities. In addition to games nominated for the Anifilm game award, Jakub will present some of his personal yet-to-be-released favourites.

Indie Menu II: Visual Art in the International Competition / Jakub Dvorský

Sa 05/05/2018
13.00-14.00
Schwarzenberg Hall

The Rain World Animation Process / Joar Jakobsson, James Therrien

60 min | EN

Videocult designers Joar Jakobsson and James Therrien discuss the unique “art+code” procedural animation style which brings to life the strange and exotic creature ecosystems in their game Rain World. In addition to the illustrating the practical philosophies that informed this design style, viewers will be shown step-by-step the creation of a Rain World creature; its look, its animation process, its locomotion AI, and why all those aspects are intertwined. In the end they will suggest why they believe visual artists should learn to code and why programmers should learn the visual arts!

The Rain World Animation Process / Joar Jakobsson, James Therrien

Sa 05/05/2018
14.30-15.30
Schwarzenberg Hall

Meet the filmmakers - Czech edition

60 min | CS

Meet the filmmakers - Czech edition

Sa 05/05/2018
15.00-16.00
Festival Tent / Castle Park

My Path to Pixar and the Development of the Animation Department During Toy Story / Rich Quade

90 min | EN

Rich Quade will describe his path to Pixar Animation Studios. He’ll go into the state of the American animation industry in the late 1980s. He joined Pixar in 1992 when Toy Story was still in development. Pixar was building a studio from the ground up in a new medium and looking for a new structure. There were a number of factors, technical, logistic, and philosophical, that influenced the organization of the animation department. We will discuss how these forces shaped the animation department that became, to a certain extent, a template for CGI features to come.

My Path to Pixar and the Development of the Animation Department During Toy Story / Rich Quade

Sa 05/05/2018
16.00-17.30
Schwarzenberg Hall

How I Make Games / Ricky Haggett

60 min | EN

In the past ten years, Ricky Haggett CEO and the game developer of Hollow Ponds has made a number of strange, playful games in collaboration with a number of different artists, many from outside the traditional games industry. In his talk he will show work from a selection of these games, including early prototypes, and discuss the process of making them – both technically and creatively.

How I Make Games / Ricky Haggett

Sa 05/05/2018
17.30-18.30
Schwarzenberg Hall

Art and Craft - How State of Play Build Videogame Worlds by Hand / Luke Whittaker

60 min

State of Play create unique games. They are the makers of the hand-made puzzle adventure game Lumino City, winner of a BAFTA in 2016, the artistic pinball game INKS and the recent origami-based iOS puzzler KAMI 2. Co-founder and Creative Lead Luke Whittaker will be taking you through the processes they go through to create their games, including working by hand with paper, cardboard and miniature electronics to bring their games to life. They also collaborate with artists, architects, model makers and writers and Luke will be explaining how that helps bring different processes, ideas and aesthetics into their games.

Art and Craft - How State of Play Build Videogame Worlds by Hand / Luke Whittaker

Su 06/05/2018
10.00-11.00
Schwarzenberg Hall

Making of: Loving Vincent / Dorota Kobiela

60 min | EN

The project’s creator and co-director of the film, Dorota Kobiela, from the Polish BreakThru Films studio will take you behind the camera and behind the paintings of Loving Vincent. Presentation of making of materials will show how this unique film, made up of 65,000 oil-paintings, hand painted by a team of 125 painters, came into existence. This feature film about Vincent van Gogh, which combines the animation of the painter’s unique oil paintings with rotoscopy, has been eagerly anticipated by the entire animation world. It is not a biography, as it may seem at the first glance, but rather a criminal drama which uses some biographical features from the artist’s life.

Making of: Loving Vincent / Dorota Kobiela

Su 06/05/2018
10.30-11.30
free seats: 0
Puppet Theatre

Meet the Geeks

60 min

Meet the Geeks

Su 06/05/2018
11.00-12.00
Festival Tent / Castle Park

Lessons in Quackery: A Wunderdoktor Post-mortem / Konstantin Kopka, Philip Feller

60 min | EN

Lessons in Quackery: A Wunderdoktor Post-mortem / Konstantin Kopka, Philip Feller

Su 06/05/2018
12.30-13.30
Schwarzenberg Hall

Authorial Gaming: Mashinky / Jan Zelený

60 min | CS | interpreted to Eng

During the author’s playing of the game Mashinky and the follow-up lecture on its development, the participants will learn from Jan Zelený what it’s like to spend years developing a game on one’s own, what initial circumstances influenced the art style of the game, and where the author draws inspiration in designing this virtual railway network. The game entered early access only last autumn, but it already provides fans of train strategy games with dozens of hours of fun. We will also have a look at a newly released editor of user maps and some of the most interesting worlds designed in it.

Authorial Gaming: Mashinky / Jan Zelený

Su 06/05/2018
13.30-14.30
Schwarzenberg Hall

Theatre VR - Anyone Can Be an Actor / Jindřich Skeldal

60 min | interpreted to Eng

Virtual reality provides us with an opportunity to multiply the lives we can live in a single lifetime. And what other profession than acting allows us to live, at least for a moment, as someone else? Jindřich Skeldal has been designing computer games for more than twenty years. His game portfolio includes RPGs, shooters, and storytelling games. He will talk about his new project TheatreVR that allows the user to experience what it’s like to be an actor, stand on a theatre stage, and perform for an audience. His talk will focus primarily on the development process that led to a playable game prototype that may be the very first attempt at rendering the experience of stage acting in a videogame.

Theatre VR - Anyone Can Be an Actor / Jindřich Skeldal

Su 06/05/2018
14.30-15.30
Schwarzenberg Hall